MAUDE Adverse Event Report: ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE PLUS WITH HYDRAGLYDE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE PLUS WITH HYDRAGLYDE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0003630040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Corneal Ulcer (1796); Itching Sensation (1943); Red Eye(s) (2038); Blurred Vision (2137); Overwear Syndrome (2234); Eye Burn (2523); Eye Pain (4467)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As initially reported by consumer stating that she put her lenses after soaking them in the solution for one day, experienced foggy vision and the symptom did not resolved after removing contact lenses.After that she experienced excruciating pain and went to emergency department and was diagnosed with bilateral chemical corneal abrasions.Eyes were irrigated.The burns were so bad, they recommended to shift to other hospital for further evaluations.Further information received on 11/dec/2022 states that the consumer went to emergency department with bilateral eye pain associated with photophobia and tearing.The consumer was positive for pain, redness and itching.Fluorescein test was done on both eyes resulting in approximately 5 to 6 mm over the central visual field for right eye.Consumer was diagnosed with bilateral corneal abrasions and corneal ulcer.Bilateral eye irrigations were done and discharged with antibiotics.Erythromycin 5 mg/gm ophthalmic ointment, ofloxacin 0.3% ophthalmic drops, albuterol hfa 108 (90 base) mcg/act inhaler, amphetamine/dextroamphetamine 5 and 10 mg tablet, cetirizine 10 mg tablet, loratadine 10 mg tablet, nitrofurantoin macrocrystal 50 mg capsule, erythroid ofloxacin were prescribed.The current status of patient's eye is resolved.
 
Additional Manufacturer Narrative
The complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
H.3., h.6.: the actual complaint product was not returned for evaluation.The device history record and sterilization record for this lot have been reviewed and found to be in compliance.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.The root cause could not be determined.A retention sample of the reported complaint batch was submitted and investigated.Testing results were reviewed and found to be acceptable.No root cause was determined.The manufacturer internal reference number is: (b)(4).

Brand Name
AOSEPT PLUS/CLEAR CARE PLUS WITH HYDRAGLYDE CLEANING AND DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16069116
Report Number1610287-2022-00081
Device Sequence Number6334142
Product Code LPN
UDI-Device Identifier00300650363402
UDI-Public00300650363402
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2023
Device Catalogue Number0003630040
Device Lot Number1120Y
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient SexFemale